Alert archive / Colorado / Winter Storm Warnings in 2016
Winter Storm Warning 10, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this winter storm warning at Dec 10, 2016, 4:58 AM MST for 9 counties in Colorado. It took effect at Dec 10, 2016, 2:00 PM MST. It was in force for 21 hr. 18 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 10, 2016, 4:58 AM MST (11:58 UTC)
- In effect from
- Dec 10, 2016, 2:00 PM MST
- Expired
- Dec 11, 2016, 11:00 AM MST
- In force
- 21 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 102 km from the middle of the area, began a volume at 12:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 11, 5:00 AM MST | SNOW 12 | Eldora, CO | 24 HOUR TOTAL MEASURED AT ELDORA SKI AREA |
| Dec 11, 5:00 AM MST | SNOW 14 | Loveland, CO | 24 HOUR TOTAL MEASURED AT LOVELAND SKI AREA |
| Dec 11, 5:00 AM MST | SNOW 14 | Loveland Pass, CO | 24 HOUR TOTAL MEASURED AT LOVELAND SKI AREA |
| Dec 11, 5:00 AM MST | SNOW 18 | Keystone, CO | 24 HOUR SNOW TOTAL MEASURED AT ARAPAHOE BASIN SKI AREA |
| Dec 11, 6:51 AM MST | SNOW 0.3 | 1 Nw Niwot, CO | |
| Dec 11, 7:00 AM MST | SNOW 2 | 8 Nnw Four Corners, CO | |
| Dec 11, 7:00 AM MST | SNOW 6.9 | 7 Nw Silverthorne, CO | 24 HOUR SNOW TOTAL |
| Dec 11, 7:00 AM MST | SNOW 8.5 | N Frisco, CO | 24 HOUR SNOW TOTAL |
| Dec 11, 7:00 AM MST | SNOW 9.5 | Ene Dillon, CO | |
| Dec 11, 7:30 AM MST | SNOW 2 | 2 Ssw Wheat Ridge, CO | |
| Dec 11, 7:50 AM MST | SNOW 1.3 | 1 Sw Kittredge, CO | |
| Dec 11, 8:00 AM MST | SNOW 2.2 | Nw Bailey, CO | |
| Dec 11, 8:00 AM MST | SNOW 4 | N Williams Fork Reservo, CO | |
| Dec 11, 8:00 AM MST | SNOW 4.9 | Nw Georgetown, CO | |
| Dec 11, 8:00 AM MST | SNOW 7.7 | 1 Ene Winter Park, CO | |
| Dec 11, 9:00 AM MST | SNOW 3.5 | 1 N Walden, CO | |
| Dec 11, 9:00 AM MST | SNOW 5.3 | 2 Sse Breckenridge, CO | STORM TOTAL OF 5.3 INCHES, WITH 3.6 IN 12 HOURS FROM 9PM 12/10 TO 9AM 12/11 |
| Dec 11, 10:33 AM MST | SNOW 0.7 | 2 N Longmont, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 12.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2255 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
698 WWUS45 KBOU 101158 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 458 AM MST SAT DEC 10 2016 ...HEAVY SNOWFALL AND BLOWING SNOW FOR THE NORTHERN COLORADO MOUNTAINS THIS AFTERNOON THROUGH SUNDAY MORNING... .A VERY MOIST WESTERLY FLOW ALOFT WILL COMBINE WITH AN UPPER LEVEL WEATHER DISTURBANCE TO PRODUCE SNOWFALL, HEAVY AT TIMES IN THE MOUNTAINS OF NORTHERN COLORADO THIS AFTERNOON THROUGH SUNDAY MORNING. STRONG WEST WINDS WILL ALSO PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW PARTICULARLY ON THE MOUNTAIN PASSES AND UP AROUND THE EISENHOWER TUNNEL. PEOPLE PLANNING TRAVEL INTO THE HIGH COUNTRY MAY WANT TO LEAVE BEFORE THIS STORM ARRIVES AS ROAD CONDITIONS ARE LIKELY TO DETERIORATE QUICKLY ONCE THE SNOW AND BLOWING SNOW DEVELOPS. COZ031-033-034-102000- /O.UPG.KBOU.WS.A.0012.161210T2100Z-161211T1800Z/ /O.NEW.KBOU.WS.W.0010.161210T2100Z-161211T1800Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF EAST SLOPES PARK AND NORTHERN GORE RANGES, GORE PASS, RABBIT EARS PASS, CAMERON PASS, LARAMIE AND MEDICINE BOW MOUNTAINS, RABBIT EARS RANGE, ROCKY MOUNTAIN NATIONAL PARK, WILLOW CREEK PASS, BERTHOUD PASS, BRECKENRIDGE, EAST SLOPES MOSQUITO RANGE, EAST SLOPES SOUTHERN GORE RANGE, EISENHOWER TUNNEL, INDIAN PEAKS, KENOSHA MOUNTAINS, MOUNT EVANS, WILLIAMS FORK MOUNTAINS, AND WINTER PARK 458 AM MST SAT DEC 10 2016 ...WINTER STORM WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW, WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM MST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW WILL INCREASE OVER THE MOUNTAINS THIS AFTERNOON AND CONTINUE THROUGH SUNDAY MORNING. SNOW WILL BE HEAVY AT TIMES TONIGHT AND EARLY SUNDAY MORNING. * SNOW ACCUMULATIONS...10 TO 24 INCHES POSSIBLE MOUNTAIN AREAS...WITH THE GREATER AMOUNTS IN THE PARK AND GORE RANGES AROUND RABBIT EARS PASS. * WIND/VISIBILITY...WEST WINDS 20 TO 40 MPH NEAR AND ABOVE TIMBERLINE...WITH GUSTS TO 60 MPH OR MORE ON THE HIGH PASSES. VISIBILITY MAY LOWER TO A COUPLE HUNDRED FEET AT TIMES ON THE PASSES...AND AS LOW AS A QUARTER MILE AT TIMES ON LOWER SLOPES. * IMPACTS...THE SNOW AND BLOWING SNOW WILL PRODUCE HAZARDOUS AND SLOW TRAVEL CONDITIONS ACROSS THE MOUNTAINS STARTING THIS AFTERNOON. THE WORST TRAVEL CONDITIONS ARE EXPECTED TONIGHT AND EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ COZ030-032-102000- /O.NEW.KBOU.WW.Y.0027.161210T2100Z-161211T1800Z/ JACKSON COUNTY BELOW 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF GOULD, NORTH PARK, RAND, SPICER, WALDEN, DILLON, FRASER, GRANBY, GRAND LAKE, HOT SULPHUR SPRINGS, AND KREMMLING 458 AM MST SAT DEC 10 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING, WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM MST SUNDAY. * TIMING...SNOW WILL DEVELOP BY AFTERNOON AND CONTINUE INTO SUNDAY MORNING. * SNOW ACCUMULATIONS...5 TO 10 INCHES. * WIND/VISIBILITY...WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. VISIBILITIES WILL BE REDUCED TO ONE QUARTER MILE IN SNOW AND BLOWING SNOW. * IMPACTS...THE SNOW AND BLOWING SNOW WILL PRODUCE HAZARDOUS AND SLOW TRAVEL CONDITIONS STARTING THIS AFTERNOON. THE WORST TRAVEL CONDITIONS ARE EXPECTED TONIGHT AND EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS. && $$
4 follow-up statements
708 WWUS45 KBOU 102002 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 102 PM MST SAT DEC 10 2016 ...HEAVY SNOWFALL AND BLOWING SNOW FOR THE NORTHERN COLORADO MOUNTAINS THIS AFTERNOON THROUGH SUNDAY MORNING... .A VERY MOIST WESTERLY FLOW ALOFT WILL PRODUCE HEAVY SNOW AND STRONG WINDS IN THE HIGHER MOUNTAINS OF NORTHERN COLORADO THIS AFTERNOON THROUGH SUNDAY MORNING. THERE WILL ALSO BE SOME SNOW IN THE VALLEYS OF GRAND AND JACKSON COUNTIES ALONG WITH ENOUGH WIND TO CAUSE SOME DRIFTING. ROAD CONDITIONS ARE EXPECTED TO DETERIORATE THIS AFTERNOON. IF YOU ARE PLANNING ON TRAVELING...CHECK THE LATEST ROAD CONDITIONS AND ANY TRAVEL RESTRICTIONS AND BE PREPARED FOR WINTER DRIVING CONDITIONS. THE SNOW WILL DECREASE ON SUNDAY AFTERNOON WHICH SHOULD BRING SOME IMPROVEMENT TO THE ROADS. COZ031-033-034-110600- /O.CON.KBOU.WS.W.0010.161210T2100Z-161211T1800Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF EAST SLOPES PARK AND NORTHERN GORE RANGES, GORE PASS, RABBIT EARS PASS, CAMERON PASS, LARAMIE AND MEDICINE BOW MOUNTAINS, RABBIT EARS RANGE, ROCKY MOUNTAIN NATIONAL PARK, WILLOW CREEK PASS, BERTHOUD PASS, BRECKENRIDGE, EAST SLOPES MOSQUITO RANGE, EAST SLOPES SOUTHERN GORE RANGE, EISENHOWER TUNNEL, INDIAN PEAKS, KENOSHA MOUNTAINS, MOUNT EVANS, WILLIAMS FORK MOUNTAINS, AND WINTER PARK 102 PM MST SAT DEC 10 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY... * TIMING...SNOW WILL INCREASE OVER THE MOUNTAINS THIS AFTERNOON AND CONTINUE THROUGH SUNDAY MORNING. SNOW WILL BE HEAVY AT TIMES ESPECIALLY OVERNIGHT TONIGHT. * SNOW ACCUMULATIONS...10 TO 20 INCHES...WITH UP TO 25 INCHES IN AREAS NORTH OF ROCKY MOUNTAIN NATIONAL PARK AND RABBIT EARS PASS. * WIND/VISIBILITY...WEST WINDS 20 TO 40 MPH NEAR AND ABOVE TIMBERLINE...WITH GUSTS TO 60 MPH OR MORE ON THE HIGH PASSES. VISIBILITY MAY LOWER TO A COUPLE HUNDRED FEET AT TIMES ON THE PASSES...AND AS LOW AS A QUARTER MILE AT TIMES ON LOWER SLOPES. * IMPACTS...THE SNOW AND BLOWING SNOW WILL PRODUCE HAZARDOUS AND SLOW TRAVEL CONDITIONS ACROSS THE MOUNTAINS STARTING THIS AFTERNOON. THE WORST TRAVEL CONDITIONS ARE EXPECTED TONIGHT AND EARLY SUNDAY MORNING. TRAVEL RESTRICTIONS ARE LIKELY...AND ROAD CLOSURES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. CHECK ROAD CONDITIONS BEFORE YOU GO. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ COZ030-032-110600- /O.CON.KBOU.WW.Y.0027.161210T2100Z-161211T1800Z/ JACKSON COUNTY BELOW 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF GOULD, NORTH PARK, RAND, SPICER, WALDEN, DILLON, FRASER, GRANBY, GRAND LAKE, HOT SULPHUR SPRINGS, AND KREMMLING 102 PM MST SAT DEC 10 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY... * TIMING...SNOW WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO SUNDAY MORNING. * SNOW ACCUMULATIONS...5 TO 10 INCHES. * WIND/VISIBILITY...WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. VISIBILITIES WILL BE REDUCED TO ONE QUARTER MILE AT TIMES IN SNOW AND BLOWING SNOW. * IMPACTS...THE SNOW AND BLOWING SNOW WILL PRODUCE HAZARDOUS AND SLOW TRAVEL CONDITIONS STARTING THIS AFTERNOON. THE WORST TRAVEL CONDITIONS ARE EXPECTED TONIGHT AND EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS. && $$ GIMMESTAD
646 WWUS45 KBOU 110348 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 848 PM MST SAT DEC 10 2016 ...HEAVY SNOWFALL AND BLOWING SNOW FOR THE NORTHERN COLORADO MOUNTAINS LATER TONIGHT THROUGH SUNDAY MORNING... .A VERY MOIST WESTERLY FLOW ALOFT WILL PRODUCE HEAVY SNOW AND STRONG WINDS IN THE HIGHER MOUNTAINS OF NORTHERN COLORADO THROUGH SUNDAY MORNING. SNOWFALL INTENSITIES HAVE DECREASED EARLY THIS EVENING, BUT IS EXPECTED TO INCREASE AGAIN TOWARDS MIDNIGHT AND CONTINUE THROUGH THE MORNING HOURS. ROAD CONDITIONS WILL BE ICY AND SNOWPACKED OVER THE MOUNTAINS TONIGHT. IF YOU ARE PLANNING ON TRAVELING... CHECK THE LATEST ROAD CONDITIONS AND ANY TRAVEL RESTRICTIONS AND BE PREPARED FOR WINTER DRIVING CONDITIONS. THE SNOW WILL DECREASE ON SUNDAY AFTERNOON WHICH SHOULD BRING SOME IMPROVEMENT TO THE ROADS. COZ031-033-034-111200- /O.CON.KBOU.WS.W.0010.000000T0000Z-161211T1800Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF EAST SLOPES PARK AND NORTHERN GORE RANGES, GORE PASS, RABBIT EARS PASS, CAMERON PASS, LARAMIE AND MEDICINE BOW MOUNTAINS, RABBIT EARS RANGE, ROCKY MOUNTAIN NATIONAL PARK, WILLOW CREEK PASS, BERTHOUD PASS, BRECKENRIDGE, EAST SLOPES MOSQUITO RANGE, EAST SLOPES SOUTHERN GORE RANGE, EISENHOWER TUNNEL, INDIAN PEAKS, KENOSHA MOUNTAINS, MOUNT EVANS, WILLIAMS FORK MOUNTAINS, AND WINTER PARK 848 PM MST SAT DEC 10 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY... * TIMING...SNOW WILL INCREASE AGAIN OVER THE MOUNTAINS TOWARDS MIDNIGHT AND CONTINUE THROUGH SUNDAY MORNING. SNOW WILL BE HEAVY AT TIMES ESPECIALLY OVERNIGHT TONIGHT. * SNOW ACCUMULATIONS...10 TO 20 INCHES...WITH UP TO 25 INCHES IN AREAS NORTH OF ROCKY MOUNTAIN NATIONAL PARK AND RABBIT EARS PASS. * WIND/VISIBILITY...WEST WINDS 20 TO 40 MPH NEAR AND ABOVE TIMBERLINE...WITH GUSTS TO 60 MPH OR MORE ON THE HIGH PASSES. VISIBILITY MAY LOWER TO A COUPLE HUNDRED FEET AT TIMES ON THE PASSES...AND AS LOW AS A QUARTER MILE AT TIMES ON LOWER SLOPES. * IMPACTS...THE SNOW AND BLOWING SNOW WILL PRODUCE HAZARDOUS AND SLOW TRAVEL CONDITIONS ACROSS THE MOUNTAINS. THE WORST TRAVEL CONDITIONS ARE EXPECTED FROM MIDNIGHT THROUGH EARLY SUNDAY MORNING. TRAVEL RESTRICTIONS ARE LIKELY...AND ROAD CLOSURES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. CHECK ROAD CONDITIONS BEFORE YOU GO. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ COZ030-032-111200- /O.CON.KBOU.WW.Y.0027.000000T0000Z-161211T1800Z/ JACKSON COUNTY BELOW 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF GOULD, NORTH PARK, RAND, SPICER, WALDEN, DILLON, FRASER, GRANBY, GRAND LAKE, HOT SULPHUR SPRINGS, AND KREMMLING 848 PM MST SAT DEC 10 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY... * TIMING...SNOW WILL INCREASE TOWARDS MIDNIGHT AND CONTINUE THROUGH SUNDAY MORNING. * SNOW ACCUMULATIONS...3 TO 7 INCHES. * WIND/VISIBILITY...WEST 15 TO 25 MPH. VISIBILITIES WILL BE REDUCED TO ONE QUARTER MILE AT TIMES IN SNOW AND BLOWING SNOW. * IMPACTS...THE SNOW AND BLOWING SNOW WILL PRODUCE HAZARDOUS AND SLOW TRAVEL CONDITIONS STARTING THIS AFTERNOON. THE WORST TRAVEL CONDITIONS ARE EXPECTED TONIGHT AND EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS. && $$
185 WWUS45 KBOU 111206 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 506 AM MST SUN DEC 11 2016 ...A FEW MORE HOURS OF MODERATE TO HEAVY SNOWFALL FOR THE NORTHERN COLORADO MOUNTAINS THIS MORNING... .THE VERY MOIST WESTERLY FLOW ALOFT OVER COLORADO HAS BEEN PRODUCING MODERATE TO HEAVY SNOW AND STRONG WINDS IN THE HIGHER MOUNTAINS OF NORTHERN COLORADO OVERNIGHT. THE BACK EDGE OF THE WEATHER SYSTEM WILL BE MOVING OVER THE MOUNTAINS BY MID-MORNING WHICH WILL CAUSE THE MODERATE TO HEAVY SNOWFALL TO COME TO AN END. SCATTERED SNOW SHOWERS WILL CONTINUE THROUGH THE AFTERNOON...BUT ONLY LIGHTER SNOW ACCUMULATIONS ARE EXPECTED AFTER 12 PM. ROAD CONDITIONS WILL BE ICY AND SNOWPACKED IN THE MOUNTAINS THIS MORNING. IF YOU ARE PLANNING ON TRAVELING...CHECK THE LATEST ROAD CONDITIONS AND ANY TRAVEL RESTRICTIONS AND BE PREPARED FOR WINTER DRIVING CONDITIONS. THE DECREASE IN SNOW THROUGH THE AFTERNOON SHOULD BRING SOME IMPROVEMENT TO THE ROADS. COZ031-033-034-111800- /O.CON.KBOU.WS.W.0010.000000T0000Z-161211T1800Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF EAST SLOPES PARK AND NORTHERN GORE RANGES, GORE PASS, RABBIT EARS PASS, CAMERON PASS, LARAMIE AND MEDICINE BOW MOUNTAINS, RABBIT EARS RANGE, ROCKY MOUNTAIN NATIONAL PARK, WILLOW CREEK PASS, BERTHOUD PASS, BRECKENRIDGE, EAST SLOPES MOSQUITO RANGE, EAST SLOPES SOUTHERN GORE RANGE, EISENHOWER TUNNEL, INDIAN PEAKS, KENOSHA MOUNTAINS, MOUNT EVANS, WILLIAMS FORK MOUNTAINS, AND WINTER PARK 506 AM MST SUN DEC 11 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * TIMING...MODERATE TO HEAVY SNOW WILL CONTINUE THROUGH ABOUT 10 AM. SOME CLEARING AND A SHIFT TO SCATTERED SNOW SHOWERS WILL SPREAD FROM NORTH TO SOUTH THROUGH THE EARLY AFTERNOON. * SNOW ACCUMULATIONS...2 TO 5 INCHES ADDITIONAL ACCUMULATION THIS MORNING. * WIND/VISIBILITY...WEST WINDS 20 TO 40 MPH NEAR AND ABOVE TIMBERLINE...WITH GUSTS TO 60 MPH OR MORE ON THE HIGH PASSES. VISIBILITY MAY LOWER TO A COUPLE HUNDRED FEET AT TIMES ON THE PASSES...AND AS LOW AS A QUARTER MILE AT TIMES ON LOWER SLOPES. * IMPACTS...THE SNOW AND BLOWING SNOW WILL PRODUCE HAZARDOUS AND SLOW TRAVEL CONDITIONS ACROSS THE MOUNTAINS. TRAVEL RESTRICTIONS ARE LIKELY...AND ROAD CLOSURES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. CHECK ROAD CONDITIONS BEFORE YOU GO. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ COZ030-032-111800- /O.CON.KBOU.WW.Y.0027.000000T0000Z-161211T1800Z/ JACKSON COUNTY BELOW 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF GOULD, NORTH PARK, RAND, SPICER, WALDEN, DILLON, FRASER, GRANBY, GRAND LAKE, HOT SULPHUR SPRINGS, AND KREMMLING 506 AM MST SUN DEC 11 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * TIMING...SNOW WILL CONTINUE THROUGH MID-MORNING. * SNOW ACCUMULATIONS...1 TO 4 INCHES ADDITIONAL ACCUMULATION. * WIND/VISIBILITY...WEST 15 TO 25 MPH. VISIBILITIES WILL BE REDUCED TO ONE QUARTER MILE AT TIMES IN SNOW AND BLOWING SNOW. * IMPACTS...THE SNOW AND BLOWING SNOW WILL PRODUCE HAZARDOUS AND SLOW TRAVEL CONDITIONS THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS. && $$
192 WWUS45 KBOU 111811 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1111 AM MST SUN DEC 11 2016 COZ031-033-034-111915- /O.EXP.KBOU.WS.W.0010.000000T0000Z-161211T1800Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF EAST SLOPES PARK AND NORTHERN GORE RANGES, GORE PASS, RABBIT EARS PASS, CAMERON PASS, LARAMIE AND MEDICINE BOW MOUNTAINS, RABBIT EARS RANGE, ROCKY MOUNTAIN NATIONAL PARK, WILLOW CREEK PASS, BERTHOUD PASS, BRECKENRIDGE, EAST SLOPES MOSQUITO RANGE, EAST SLOPES SOUTHERN GORE RANGE, EISENHOWER TUNNEL, INDIAN PEAKS, KENOSHA MOUNTAINS, MOUNT EVANS, WILLIAMS FORK MOUNTAINS, AND WINTER PARK 1111 AM MST SUN DEC 11 2016 ...WINTER STORM WARNING HAS EXPIRED... SNOW HAS DECREASED TO SCATTERED SHOWERS. THERE WILL STILL BE SOME LIGHT ACCUMULATION AND STRONG WINDS IN HIGHER MOUNTAIN AREAS, BUT TRAVEL CONDITIONS SHOULD BEGIN TO IMPROVE. $$ COZ030-032-111915- /O.EXP.KBOU.WW.Y.0027.000000T0000Z-161211T1800Z/ JACKSON COUNTY BELOW 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF GOULD, NORTH PARK, RAND, SPICER, WALDEN, DILLON, FRASER, GRANBY, GRAND LAKE, HOT SULPHUR SPRINGS, AND KREMMLING 1111 AM MST SUN DEC 11 2016 ...WINTER WEATHER ADVISORY HAS EXPIRED... SNOW HAS DECREASED TO SCATTERED SHOWERS. LITTLE OR NO ADDITIONAL ACCUMULATION IS EXPECTED. $$ GIMMESTAD
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Dec 10, 4:50 AM MST, 8 minutes earlier.
Area forecast discussion, Dec 10, 4:50 AM MST, 8 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 450 AM MST Sat Dec 10 2016 .SHORT TERM...(Today and tonight) Issued at 450 AM MST Sat Dec 10 2016 Satellite imagery over the western United States shows the deep moisture heading towards the central Rocky Mountains as strong westerly flow aloft drives the storm our direction. The abundant moisture and strong westerly flow are going to produce heavy orographic snows in the mountains, beginning this afternoon and continuing through Sunday. Snowfall will become heavy at times and strong winds over higher elevations will produce poor visibilities due to blowing snow. will be upgrading the Winter Storm Watch to a Winter Storm Warning. Snow amounts of 1 to 2 feet are going to be possible as the storm passes. Will also issue a Winter Weather Advisory for North Park and Middle Park, for snow amounts of 6 to 10 inches in those high mountain valleys. On the plains, conditions will remain dry through this evening due to the strong westerly flow pattern aloft. Some showers may move across the plains later tonight, but precipitation amounts will be limited by the dry conditions at low levels. Precipitation may begin as rain or a mix of rain and snow in the evening, but then change over to snow by midnight due to evaporative cooling effects. Temperatures across the plains will be quite mild today due to the downsloping flow across the region. The primary weather story of the day is going to be the hazardous conditions developing in the mountains tonight because of the heavy snow and winds. .LONG TERM...(Sunday through Friday) Issued at 450 AM MST Sat Dec 10 2016 A disturbance will move across nrn CO in wnw flow aloft Sun morning and then should be east of the area by aftn. Snow will continue in the mtns thru the morning hours but will decrease by midday as drier air begins to spread across. Although snow will decrease gusty winds will produce widespread blowing snow abv 10000 ft. Across the nern CO a cdfnt will move across early in the morning and may provide a brief period of upslope flow. As the disturbance moves across in the morning there could be a good chc of snow across portions of nern CO. Right now it appears best chc would be along and north of a Denver to Akron line so have raised pops into the chc category. By midday day snow threat will end as disturbance moves east of the area. As for highs readings will range fm the mid 30s across the far nern corner with lower 40s around Denver. For Sun night thru Mon wnw flow aloft will remain across the area with limited moisture embedded in the flow. Although orographics will remain favorable in the mtns moisture depth is rather shallow so only some light snow is expected. However winds will remain stg at times abv 10000 feet so expect quite a bit of blowing snow over the higher passes. Across nern CO it will be dry with with aftn highs in the upper 30s to mid 40s. Also will see wnw gusty winds in the foothills and across the the plains nr the WY-NE border by aftn. By Mon Night into Tue moisture will increase once again in wnw flow aloft with more orographic snow expected in the mtns. Position of upper level jet could also enhance snowfall especially along and north of I-70. Across nern CO another fnt will move across the plains with shallow upslope flow developing by aftn. There could be a chc of snow nr the WY border by aftn as this area will be nr the upper level jet. As for highs temps will drop back into the upper 20s to mid 30s over nern CO. For Tue night into Wed orographic snow will continue in the mtns. Position of upper level jet may still lead to enhancement of snowfall rates once again along and north of I-70. Over nern CO another shot of colder air may affect the plains with some increase in upslope flow. Position of upper level jet will determine where best chc will be with banded areas of heavier snow certainly possible. Currently best chc looks to be closer to the WY-NE border. Highs will range fm the upper teens nr the WY-NE border with lower to mid 20s elsewhere. By Wed night into Thu the flow aloft will be wly with cross-sections still showing abundant moisture embedded in the flow. Thus will continue to see periods of orographic driven snow in the mtns. Across nern CO there are some differences between the ECMWf and GFS with regards to sfc ptrns. The ECMWF shows sely low lvl flow developing as cold sfc high pres is over the cntrl US while at the same time the GFS has another surge moving into nern CO in the aftn with the flow more ely. In addition the GFS has an upper level jet over the area with far more moisture across nern Co vs the ECMWF. As a result the GFS solution would bring another chc of snow to portions of nern CO while the ECMWF would have a drier solution. This far out hard to say which soluton is the best so will just keep in some low pops over nern Co with highs in the mid 20s to lower 30s. For Thu night into Fri the flow aloft will become more swly as an upper level trough dvlps over the wrn US. Snow would continue in the mtns however amounts would probably be lighter as swly flow is not as favored except in zn 31. Over nern CO there could be a chc of snow as upper level jet will be over the area with moist sw flow aloft. Both the ECMWF and GFS show another possible surge of colder air at some point either in the aftn or evening as well. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 450 AM MST Sat Dec 10 2016 Even though conditions in the mountains will be deteriorating through the day as the next winter storm moves in, on the plains the strong westerly flow aloft will produce drying at the mid levels, and therefore little impact on aviation through the afternoon and evening. Cloud heights should remain well above 6000 feet AGL, and winds will be 10 knots or less until mid-afternoon. Later in the afternoon, KBJC may see an increase in westerly winds. Later this evening, a few showers of rain or snow may move across the Denver airports. Precipitation amounts should be light and ceilings are expected to remain above 5000 feet AGL. Overnight may see some light snow flurries, but no snow accumulations are expected as ceilings remain in the VFR category. && .BOU WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning from 2 PM this afternoon to 11 AM MST Sunday for COZ031-033-034. Winter Weather Advisory from 2 PM this afternoon to 11 AM MST Sunday for COZ030-032. && SHORT TERM...Dankers LONG TERM...RPK AVIATION...Dankers
Hazardous weather outlook, Dec 9, 11:03 AM MST, 17 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1103 AM MST FRI DEC 9 2016 COZ030>051-101815- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1103 AM MST FRI DEC 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW WILL CONTINUE OVER THE MOUNTAINS THIS AFTERNOON WITH ONLY UP TO 3 MORE INCHES OF ACCUMULATION. TRAVEL WILL BE HAZARDOUS WITH SNOW COVERED ROADS AND POOR VISIBILITY BECAUSE OF BLOWING AND DRIFTING SNOW. THE AIRMASS OVER THE FORECAST AREA WILL MODERATE TODAY WITH TEMPERATURES WARMING TO NEAR SEASONAL NORMALS. LINGERING SNOW IN THE HIGH COUNTRY WILL CONTINUE TO DECREASE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG GUSTY WINDS AND PERIODS OF ACCUMULATING SNOW WILL CONTINUE IN THE MOUNTAINS THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. A WEATHER DISTURBANCE MOVING OVER THE STATE SATURDAY NIGHT AND SUNDAY WILL BRING THE HEAVIEST SNOWFALL OF THE WEEKEND TO THE MOUNTAINS WITH CONSIDERABLE BLOWING SNOW AND HAZARDOUS TRAVEL CONDITIONS. ON THE PLAINS...TEMPERATURES WILL MODERATE OVER THE WEEKEND WITH MOSTLY DRY CONDITIONS. THERE WILL BE A CHANCE OF RAIN AND SNOW SHOWERS LATE SATURDAY AS THE WEATHER DISTURBANCE MOVES OUT ONTO THE PLAINS. AN ARCTIC COLD FRONT MOVING INTO THE STATE TUESDAY WILL BRING COLD TEMPERATURES BACK TO THE REGION FOR THE MIDDLE HALF OF THE WEEK. THERE WILL ALSO BE A CHANCE OF SNOW ACROSS THE PLAINS ON LATE TUESDAY AND WEDNESDAY. MOUNTAIN AREAS WILL ANOTHER ROUND OF ACCUMULATING SNOW. PERSONS PLANNING TRAVEL INTO THE COLORADO HIGH COUNTRY SHOULD REMAIN ALERT TO THE LATEST FORECASTS THROUGH THE UPCOMING WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER...REPORTS OF ACCUMULATING SNOW IN THE MOUNTAINS WILL BE APPRECIATED.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 4:58 AM MST | Winter Weather Advisory | BOU | Grand, Jackson, Summit | 30 hr |
Nearby
Winter Storm Warnings in Colorado, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.